MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8701
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic sigmoid colectomy.Event description: "the distal end of trocar broke off when instrument placed pressure on it.  the broken piece was retrieved and removed." after speaking with, initial reporter, she mentioned that not all plastic pieces were able to be removed."stapler was being used at the time the trocar broke."  also, per the op note "a portion of the 12 mm port broke off inside the patient during the case.The largest portion of this was removed however smaller piece was never identified after considerable time and effort was dedicated to locating this small, likely less than 5 mm piece of plastic." additional information received via email 13apr2022 from applied medical representative: field team is unsure of the current patient status.It is unknown how the trocar was inserted or if it was broken upon entry or not.The break was not clean.Additional information received via email 14apr2022 from user facility: patient was discharged home on (b)(6) 2022.The doctor put the trocars in with a twisting motion.There was no difficulty during insertion.Product is available for return.Intervention: the largest portion of break was removed.Patient status: small plastic piece was left inside patient.Patient discharged home on (b)(6) 2022.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with one clear fragment.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.The fragment was identified to be a portion of the missing cannula tip.Based on the condition of the returned unit, it is likely that the reported event was caused by an instrument coming into contact with the tip of the cannula during the procedure.
 
Event or Problem Description
Procedure performed: laparoscopic sigmoid colectomy.Event description: "the distal end of trocar broke off when instrument placed pressure on it.The broken piece was retrieved and removed." after speaking with [initial reporter], she mentioned that not all plastic pieces were able to be removed."[ ] stapler was being used at the time the trocar broke." also, per the op note "a portion of the 12 mm port broke off inside the patient during the case.The largest portion of this was removed however smaller piece was never identified after considerable time and effort was dedicated to locating this small, likely less than 5 mm piece of plastic." additional information received via email 13apr2022 from applied medical representative: field team is unsure of the current patient status.It is unknown how the trocar was inserted or if it was broken upon entry or not.The break was not clean.Additional information received via email 14apr2022 from user facility: patient was discharged home on (b)(6) 2022.The doctor put the trocars in with a twisting motion.There was no difficulty during insertion.Product is available for return.Intervention: the largest portion of break was removed.Patient status: small plastic piece was left inside patient.Patient discharged home on (b)(6) 2022.

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14190925
Report Number2027111-2022-00574
Device Sequence Number4556452
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)240714(30)01(10)1421852
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberC8701
Device Catalogue Number101473672
Device Lot Number1421852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON STAPLER
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown